MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-19K-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the biopsy forceps were not opening or closing.The device was returned for evaluation.During the device evaluation, foreign material was found in the grasping cups preventing it from opening and closing.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
Additional details have been requested regarding the reported event.At this time, no additional information has been provided.The device was returned to olympus for evaluation and the customer's allegation was confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 months since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of foreign material on the device could not be identified.However, it¿s likely the cause is related to appropriate reprocessing not being performed according to the instruction manual.The event (foreign material on the device) can be prevented by following the instructions for use which state: ¿ before use, confirm that the distal tip of the forceps is not corroded, dented, or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps.¿ reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18257761
Report Number9614641-2023-01838
Device Sequence Number3905379
Product Code EOQ
UDI-Device Identifier04953170029608
UDI-Public04953170029608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-19K-1
Device Lot NumberK3713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown